MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. FLUENCY PLUS ENDOVASCULAR STENT GRAFT

BARD PERIPHERAL VASCULAR, INC. FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Model Number FEL14100
Medical Device Problem Codes Positioning Failure (1158); Misfire (2532)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing review: the lot history records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specifications prior to shipment.No additional complaint has been previously reported for this lot number.Investigation summary: a stent graft delivery system was returned.Based on the evaluation of the returned sample the reported deployment issue could be confirmed.Upon sample receipt the delivery system was found to be bloody and the stent graft was found partially released which indicated that the stent graft could not be fully deployed during treatment.During evaluation testing the stent graft could not be further deployed due to high release force.An indication for a manufacturing related issue could not be identified.Based on the information available and the evaluation of the sample returned a definite root cause for the reported event could not be determined.Labeling review: in reviewing the labeling supplied with this product it was found that the instructions for use (ifu) sufficiently address the potential risks.Regarding preparation of the device the ifu states: "prior to loading the endovascular system over a guide wire, both ports must be flushed with sterile saline (.).Flushing these lumens will also facilitate stent graft deployment." regarding the anatomy of the placement site the ifu states: "prior to stent graft deployment, ensure that the proximal (inflow) stent graft end is positioned in a straight section of the lumen to reduce the risk of higher deployment forces and possible endovascular system failure." furthermore, the ifu states: "if unusual resistance or high deployment force is encountered during stent graft deployment, abort the procedure, remove the delivery system and use an alternative device.".
 
Event or Problem Description
It was reported that during a stent graft deployment procedure in the right common and external iliac arteries via access through the right common femoral artery with 90 degree angulation between the common and external iliac arteries, the stent graft allegedly failed to deploy.Therefore, another device was used to complete the procedure.There was no reported patient injury.

Brand Name
FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Common Device Name
ENDOVASCULAR STENT GRAFT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key8383118
Report Number2020394-2019-00160
Device Sequence Number19248443
Product Code PFV
UDI-Device Identifier04049519008363
UDI-Public(01)04049519008363
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P130029
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/24/2020
Device Model NumberFEL14100
Device Catalogue NumberFEL14100
Device Lot NumberANBQ3694
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/25/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2019
Initial Report FDA Received Date03/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1